MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNL RKR MOD BD HLR BNS; E-Z CLEAN PENCIL RKR MOD BLADE HLSTR BNS

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNL RKR MOD BD HLR BNS; E-Z CLEAN PENCIL RKR MOD BLADE HLSTR BNS
Model Number 0036HBN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Per customer the burnt skin on the left breast was removed by the physician and no additional medication was provided.The physician was using the cautery tip and it was inside the breast pocket and the insulated shaft was outside the body cavity.It was then he noticed that it was charring the patient skin.The burn size is 1x2 inches.Patient is doing fine.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? (please see degrees of burns below and choose one): first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.It was a third degree burn, the site was visibly blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) physician cut out skin.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the affected (patient or user)? fine.The burn was located next to the physician¿s incision/entry site into the breast cavity.He had to cut out the burnt, charred skin then stitch it up to look like it didn¿t occur.Are there any photos of the burn that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com ¿ not available (previously answered).No the physician cut out the burnt skin when he was finishing up the procedure, no pictures were taken.What was the surgical procedure? breast augmentation.Does the surgeon believe there is there an alleged deficiency to the device that led to patient burn and if so why? the cautery pen.What electrode was being used with the 0036hbn? in my custom plastic pack (b)(4).Was the standard blade removed and replaced? yes.Any photos of the electrode that was used? no.What was the setting of the generator? 40/40.Was the device placed on the patient instead of the holster? he was using the cautery on the patient when it burnt the patient.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a breast augmentation a patient incident occurred while using supplies from a custom pack.The pack is the plastic pack the physician was using the cautery on a patient when the cautery burned the patient¿s skin.The item in the pack that burnt the patient was pencil cautery with holster.

Brand Name
E-Z CLN PNL RKR MOD BD HLR BNS
Common Device Name
E-Z CLEAN PENCIL RKR MOD BLADE HLSTR BNS
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key12633238
Report Number1721194-2021-00078
Device Sequence Number17238268
Product Code GEI
UDI-Device Identifier10614559103531
UDI-Public10614559103531
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0036HBN
Device Catalogue Number0036HBN
Device Lot Number204437
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Initial Report FDA Received Date10/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;